Ok I know I spelled it wrong sorry...wanted to know if people take the brand or generic and if you tell a difference in them?Daugher is starting the generic tonight 200mg twice a day.Thakyou for any information you can give me.
I have been on Plaquinal for three years now and know for sure
the brand name does make a difference and the brand name is
what you should request - That was a life changing
drug for me and helped so much - Tell your daughter best wishes
from a new member to the lupus site.........
I think some have found that the generic wasn't as good for them as the brand, I've only ever had the brand because in my country they don't yet make a generic. Having said that though there are a lot of people out there on the generic who find it very effective.
Ok my daughter has beeen scaed to start this but she did take 1 200 mg last night with food and it ha made her stomach feel upset all night.Does this go away?The rhumy told her to take it 2 times .She has to work and doesn' want to feel like this at work.
I have taken both the Brand name and Generic 200 mg twice a day. I take the Generic now and don't have any trouble with it. It did upset my tummy for the first couple 2-3 weeks but I was only taking it with milk. The pharmacist told me to try taking it with a meal (after getting something more substantial in my stomach) and that helped a lot. The Plaquenil helped with my joint aches/pain and fatigue within about 6 weeks. I went off of it about year or so ago and flared terribly so went right back on it. It really does help me!
At this stage and with things how they are I wouldn't start taking the 400mgs a day right now. It's risking an intolerable reaction which isn't worth it. It is very common to start slowly and of course if there is an unpleasant initial reaction there's no point taxing the body to the limits of tolerance and risk being unable to take this very important medication.
You need to let her doctor know what's happening and how you propose dealing with it. Explain that she has to work. Usually doctors appreciate the need to do whatever to reduce unpleasant side effects he might have suggestions of his own such as an anti nausea med
This medication is so benign, and can have so many improvements/benefits, that there is no reason she should be scared or reluctant to start taking it & postpone starting it over a week! I hope you convey that to her.... also that it should get better soon. I do wonder if part of the reason for her upset tummy may have been nerves on her part or not eating enough with it. She may want to keep taking it at night and she can take all her dose at night (when she's ready to go up to full dosage) to avoid any daytime quesiness.
thanks everyone..she is going to keep taking it at night .1 200 mg.tab for a week then up it to 2 at night.she said the rhumy said she could take both at the same time.Will let you know how it goes.She didn't get stomach pain or crampy just very upset so she will take it with more food.Also she wasn't hungry today and thats good.She is like me and could lose a few lbs. but I know this is not a good way to do it.
1 - 12 of 12 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.